Iowa, 2014

Flash Flooding and Hail in Iowa, June 26 to 27, 2014

June 26 to 27, 2014 · NWS DMX · 48 events in 12 counties and zones

A warm front was located to the south of Iowa during the day on the 26th. A steady flow of moisture impinged on the front through the day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$205,000
Crop damage
$5,000
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A warm front was located to the south of Iowa during the day on the 26th. A steady flow of moisture impinged on the front through the day. Precipitable water values increased to 1.5 to 1.7 inches during the day. Very little shear was present, under 20 kts. CAPE was around 2000 J/kg with 400 J/kg of CAPE on the -10 to -30 C layer of the atmosphere. Downdraft CAPE was in the 500 to 1000 J/kg range. Thunderstorms formed in the morning over central Iowa. They continued to redevelop and train over the area through much of the day. The event was mainly a heavy rain event with many areas of Polk and Dallas Counties receiving 2 to 6.5 inches of rain during the day. Flash flooding occurred in Dallas County. There were a few storms that produced hail. One inch diameter hail fell in Dallas County, and nickel size hail fell in Warren County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 26, 3:02 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 26, 3:02 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
402 AM CDT THU JUN 26 2014

.SYNOPSIS...
ISSUED AT 323 AM CDT THU JUN 26 2014

HIGH PRESSURE IS PULLING OFF TO THE EAST AS SOUTHERLY FLOW SETS UP
OVER THE CWA. A STRONG SHORT WAVE WILL LIFT NORTHEAST ACROSS THE
STATE SATURDAY NIGHT. COLD FRONT WILL MOVE THROUGH THE STATE
MONDAY WITH HIGH PRESSURE BUILDING IN FOR THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM /TODAY/...
ISSUED AT 323 AM CDT THU JUN 26 2014

SMALL RIBBON OF THETA-E ADVECTION IN CONJUNCTION WITH SOME WEAK
ISENTROPIC UPGLIDE AND LOW LEVEL INSTABILITY HAS SPAWNED A FEW
ISOLATED THUNDERSTORMS ACROSS CENTRAL PORTION OF THE FORECAST
AREA. UPDRAFTS ARE BARELY TOPPING 30KFT BUT THE WARM LAYER CLOUD
DEPTHS ARE OVER 12KFT AND PRECIPITABLE WATER ARE 1.4 TO 1.6
INCHES. THESE STORMS DO HAVE SOME HEAVY RAIN ASSOCIATED WITH THEM
IN A SHORT PERIOD OF TIME. EXPECTING STORMS TO MIGRATE NORTHEAST
THROUGH 12Z ALONG THE 305-310K ISENTROPIC SURFACE AS THE FORCING
SHIFTS INTO EASTERN IOWA.

ANOTHER WEAK AREA OF LIFT AND THETA-E ADVECTION LOOK TO MOVE INTO
SOUTHWEST IOWA AFTER 12Z AND WILL BRING ANOTHER ROUND OF ISOLATED
THUNDERSTORMS THROUGH MIDDAY BEFORE DAYTIME HEATING ALLOWS FOR POP-
UP THUNDERSTORM ACTIVITY ACROSS THE FORECAST AREA THIS AFTERNOON.
LOW CONFIDENCE WITH WIDESPREAD SEVERE WEATHER...BUT WITH THE
INSTABILITY PRESENT AND WEAK SHEAR AVAILABLE...CANNOT RULE OUT A
BRIEF SEVERE WRT TO HAIL.

MAX TEMPS TODAY WENT CLOSE TO MOS GUIDANCE WITH THE STAGNANT MOIST
AIR MASS IN PLACE AND THE SLIGHTLY WARMER START THAN YESTERDAY AND
MOST AREAS ENDED UP BEING ABOVE GUIDANCE FOR MAX TEMPS ON WEDNESDAY.
BUT WITH THE PEPPERED CONVECTION TODAY AND CLOUD COVER...TOUGH TO GO
ANY MORE THAN A DEGREE OR TWO WARMER THAN GUIDANCE.
.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 323 AM CDT THU JUN 26 2014

SCATTERED THUNDERSTORMS WILL BE IN THE FORECAST FOR MOST PERIODS
INTO MONDAY MORNING AS THE COLD FRONT APPROACHES THE STATE. BEST
CHANCES FOR SIGNIFICANT RAINFALL WILL COME WITH THE LLJ SAT AND
SUN NIGHT. PWAT VALUES WILL BE IN THE 2 TO 3 SIGMA RANGE. FURTHER
FLOODING WILL BE POSSIBLE WITH THE LIKELIHOOD OF LOCAL RAINFALL
OF OVER 3 INCHES WITH EACH OF THESE EVENTS. THERE IS CONSIDERABLE
INSTABILITY BOTH NIGHTS WITH 3000 TO 5000 J/KG OF CAPE AVAILABLE.
SUNDAY NIGHT MORE OF A CONCERN FOR SEVERE WEATHER WITH THE EML
HOLDING THINGS DOWN IN THE LATE AFTERNOON...INSTABILITY BEING
HIGHER...AND MID LEVEL LAPSE RATES APPROACHING 8 C. ANOTHER
CONSIDERATION IS THE INCREASING MID LEVEL WIND SPEEDS AS THE
INFLUENCE OF THE UPPER LOW OVER SK AND MB BECOMES A BIGGER FACTOR.

HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE CENTRAL U.S. FOLLOWINGTHE
COLD FRONT WITH A FEW DAYS BREAK FROM ANY RAIN AND TEMPERATURES
NEAR TO A LITTLE BELOW NORMAL.

&&

.AVIATION...26/06Z
ISSUED AT 1141 PM CDT WED JUN 25 2014

STILL EXPECTING CONVECTION TO DEVELOP OVERNIGHT...MAINLY WIDELY
SCT ALONG WEAK SFC BOUNDARY OVER IA NOW AND INCREASING MOISTURE
FIELD ALOFT AT H850 FROM WEST OF AREA TO NEAR KOMA. FORCING
REMAINS LIMITED FOR NOW...BUT WITH INCREASING WEAK LL JET AND MCS
OVER THE PLAINS HEADING EAST...CHANCES FOR -TSRA WILL INCREASE
TOWARD 12Z WEST AND PROGRESS EAST THROUGH THE PERIOD. INSTABILITY
WILL INCREASE DURING THE DAY THUR WHICH WILL KEEP CHANCE CAT POPS
OVER THE FORECAST AREA. STILL SOME UNCERTAINTY ON COVERAGE AND
TIMING...SO WILL CONTINUE WITH VCTS COVERAGE FOR NOW. 12Z PACKAGE
WILL HAVE BETTER IDEA ON TIMING...EVOLUTION OF SYSTEM CROSSING
PLAINS WHICH WILL IMPACT REMAINDER OF PERIOD. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MS JUN 14
SHORT TERM...PODRAZIK
LONG TERM...MS JUN 14
AVIATION...REV
Hazardous weather outlook, Jun 26, 4:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT THU JUN 26 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-271100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
500 AM CDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR SOME RIVER BASINS. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS WITH BRIEF PERIODS OF HEAVY RAINFALL ARE
EXPECTED. SEVERE WEATHER IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE EACH DAY FRIDAY INTO MONDAY.
THERE IS LITTLE RISK OF SEVERE WEATHER BEFORE SATURDAY AFTERNOON.
SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT AND AGAIN SUNDAY NIGHT.
HEAVY RAINFALL IS QUITE POSSIBLE THROUGH THE PERIOD BUT SPECIFIC
THREATS WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE NEEDED AT
TIMES THIS WEEKEND.

In the hours before

Special weather statement, Jun 26, 2:28 AM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
328 AM CDT THU JUN 26 2014

IAZ059-060-073-261100-
DALLAS-POLK-WARREN-
INCLUDING THE CITIES OF...PERRY...WAUKEE...ADEL...DES MOINES...
INDIANOLA...NORWALK...CARLISLE
328 AM CDT THU JUN 26 2014

...QUICK BURSTS OF HEAVY RAIN...

ISOLATED THUNDERSTORMS OVER PORTIONS OF THE DES MOINES METRO AND
SURROUNDING AREAS WILL BE CAPABLE OF PRODUCING HEAVY RAIN IN A FEW
SHORT TIME PERIOD. UP TO AN INCH IN LESS THAN AN HOUR IS POSSIBLE
AND MAY LEAD TO STREET FLOODING AND REDUCED VISIBILITY AT TIMES
DUE TO THE HEAVY RAIN.

KLP

The radar

The Des Moines radar (KDMX), 102 km away, was scanning. The volume nearest the first event began at 10:57 UTC.

Open the radar archive at this moment

Event by event

44 heavy rain, 2 hail, 2 flash flood. Local standard time, as filed.

Heavy Rain, Cass

When
June 26, 5:00 AM CST to June 27, 5:00 AM CST
Where
Cass County, 0.52 mi E of Massena
Reported by
COOP Observer
Coordinates
41.250, -94.770

Twenty four hour rainfall total of 2.28 inches.

Heavy Rain, Dallas

When
June 26, 5:00 AM CST to June 27, 5:00 AM CST
Where
Dallas County, 1.48 mi SSW of Ortonville
Reported by
COOP Observer
Coordinates
41.600, -93.980

Twenty four hour rainfall total of 5.02 inches.

Heavy Rain, Polk

When
June 26, 6:00 AM CST to 12:30 PM CST
Where
Polk County, 1.55 mi W of Dodge Fld Arpt
Reported by
NWS Employee
Coordinates
41.680, -93.750

Total rainfall since 6 AM CST was 2.46 inches.

Heavy Rain, Polk

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Polk County, 1.55 mi W of Dodge Fld Arpt
Reported by
NWS Employee
Coordinates
41.680, -93.750

Storm total rainfall 4.16 inches with 3.08 in the past 24 hours.

Heavy Rain, Mahaska

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Mahaska County, 0.86 mi SE of Oskaloosa
Reported by
Public
Coordinates
41.290, -92.640

Twenty four hour rainfall total of 2.21 inches.

Heavy Rain, Dallas

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Dallas County, 1.24 mi NE of Perry
Reported by
COOP Observer
Coordinates
41.840, -94.100

Twenty four hour rainfall total of 2.79 inches.

Heavy Rain, Adams

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Adams County, 0.87 mi NW of Corning
Reported by
COOP Observer
Coordinates
40.990, -94.740

Twenty four hour rainfall total of 4.00 inches.

Heavy Rain, Polk

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Polk County, 2.07 mi S of Polk City
Reported by
Official NWS Observations
Coordinates
41.740, -93.720

Twenty four hour rainfall total of 2.65 inches. Thirty hour total was 3.34 inches.

Heavy Rain, Story

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Story County, 0.69 mi S of Zearing
Reported by
COOP Observer
Coordinates
42.160, -93.300

Twenty four hour rainfall total of 2.44 inches.

Heavy Rain, Crawford

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Crawford County, Denison
Reported by
COOP Observer
Coordinates
42.020, -95.350

Twenty four hour rainfall total of 2.35 inches.

Heavy Rain, Audubon

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Audubon County, Audubon
Reported by
COOP Observer
Coordinates
41.720, -94.930

Twenty four hour rainfall total of 3.20 inches.

Heavy Rain, Polk

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Polk County, 0.86 mi SE of Ankeny
Reported by
COOP Observer
Coordinates
41.720, -93.610

Twenty four hour rainfall total of 2.83 inches.

Heavy Rain, Dallas

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Dallas County, 4.62 mi ENE of Dallas Center
Reported by
CoCoRaHS
Coordinates
41.710, -93.890

Twenty four hour rainfall total of 4.86 inches.

Heavy Rain, Dallas

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Dallas County, 0.69 mi N of Dallas Center
Reported by
CoCoRaHS
Coordinates
41.690, -93.970

Twenty four hour rainfall total of 3.99 inches.

Heavy Rain, Dallas

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Dallas County, 1.47 mi NNE of Granger
Reported by
CoCoRaHS
Coordinates
41.790, -93.820

Twenty four hour rainfall total of 3.36 inches.

Heavy Rain, Dallas

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Dallas County, 3.45 mi N of Linden
Reported by
CoCoRaHS
Coordinates
41.700, -94.270

Twenty four hour rainfall total of 3.13 inches.

Heavy Rain, Boone

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Boone County, 2.17 mi ESE of Madrid
Reported by
CoCoRaHS
Coordinates
41.870, -93.810

Twenty four hour rainfall total of 2.96 inches.

Heavy Rain, Polk

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Polk County, 0.86 mi NW of Oralabor
Reported by
CoCoRaHS
Coordinates
41.740, -93.640

Twenty four hour rainfall total of 2.93 inches.

Heavy Rain, Polk

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Polk County, 1.24 mi SE of Windsor Hgts
Reported by
CoCoRaHS
Coordinates
41.590, -93.700

Twenty four hour rainfall total of 2.64 inches.

Heavy Rain, Adair

When
June 26, 6:00 AM CST to June 27, 6:00 AM CST
Where
Adair County, 0.86 mi NE of Greenfield
Reported by
Mesonet
Coordinates
41.310, -94.460

Twenty four hour rainfall total of 4.30 inches.

Heavy Rain, Polk

When
June 26, 7:00 AM CST to 11:11 AM CST
Where
Polk County, 1.7 mi ENE of Windsor Hgts
Reported by
Public
Coordinates
41.610, -93.690

Rainfall since 7 AM CST has been 1.95 inches.

Heavy Rain, Dallas

When
June 26, 9:00 AM CST to 1:25 PM CST
Where
Dallas County, 2.14 mi NNE of Hadden Hill
Reported by
Mesonet
Coordinates
41.650, -93.820

Rainfall since 9 AM CST was 4.65 inches.

Heavy Rain, Dallas

When
June 26, 9:00 AM CST to 1:40 PM CST
Where
Dallas County, 2.07 mi S of Hadden Hill
Reported by
Social Media
Coordinates
41.590, -93.830

Rainfall since 9 AM CST was 4.00 inches.

Heavy Rain, Polk

When
June 26, 9:00 AM CST to 4:00 PM CST
Where
Polk County, 0.3 mi NNE of Windsor Hgts
Reported by
NWS Employee
Coordinates
41.604, -93.718

Rainfall since 9 AM CST was 1.97 inches.

Heavy Rain, Polk

When
June 26, 9:00 AM CST to June 27, 7:35 AM CST
Where
Polk County, 0.69 mi N of Clover Hills
Reported by
NWS Employee
Coordinates
41.610, -93.750

Twenty four hour rainfall total of 3.09 inches.

Heavy Rain, Polk

When
June 26, 9:00 AM CST to June 27, 7:35 AM CST
Where
Polk County, 0.69 mi N of Clover Hills
Reported by
NWS Employee
Coordinates
41.610, -93.750

Twenty four hour rainfall total of 3.09 inches.

Heavy Rain, Polk

When
June 26, 9:00 AM CST to June 27, 12:30 PM CST
Where
Polk County, 0.3 mi NNE of Windsor Hgts
Reported by
NWS Employee
Coordinates
41.604, -93.718

Twenty eight hour rainfall total of 4.04 inches.

Heavy Rain, Dallas

When
June 26, 10:00 AM CST to 11:00 AM CST
Where
Dallas County, 1.7 mi WSW of Hadden Hill
Reported by
Social Media
Coordinates
41.610, -93.860

Rainfall in the past hours was 2.00 inches.

Heavy Rain, Poweshiek

When
June 26, 11:00 AM CST
Where
Poweshiek County, Montezuma
Reported by
Social Media
Coordinates
41.580, -92.530

Total rainfall so far today was 4.70 inches.

Hail, Dallas

When
June 26, 12:12 PM CST
Where
Dallas County, 0.17 mi SE of Adel
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.618, -94.018

Heavy Rain, Dallas

When
June 26, 12:15 PM CST
Where
Dallas County, 1.72 mi SW of Moran
Reported by
Public
Coordinates
41.800, -93.940

Total rainfall so far 2.22 inches with 1.29 inches in an hour.

Heavy Rain, Polk

When
June 26, 12:40 PM CST
Where
Polk County, 1.24 mi NE of Windsor Hgts
Reported by
Public
Coordinates
41.610, -93.700

Total rainfall so far today was 3.20 inches.

Heavy Rain, Dallas

When
June 26, 12:57 PM CST
Where
Dallas County, 0.86 mi SE of Shuler Mine
Reported by
NWS Employee
Coordinates
41.620, -93.870

Rainfall so far today 2.75 to 3.00 inches.

Heavy Rain, Dallas

When
June 26, 1:00 PM CST
Where
Dallas County, 0.52 mi W of Dallas Center
Reported by
Social Media
Coordinates
41.680, -93.980

Rainfall report of 2.75 inches.

Heavy Rain, Polk

When
June 26, 1:15 PM CST
Where
Polk County, 1.24 mi NW of Dodge Fld Arpt
Reported by
Mesonet
Coordinates
41.690, -93.740

Total rainfall today 3.03 inches with 2.24 in the past six hours.

Heavy Rain, Polk

When
June 26, 1:20 PM CST
Where
Polk County, 0.86 mi SW of Rider
Reported by
Social Media
Coordinates
41.660, -93.790

Daily total rainfall was 2.90 inches. Little Beaver Creek was bankful.

Heavy Rain, Dallas

When
June 26, 1:34 PM CST
Where
Dallas County, 1.48 mi SSW of Ortonville
Reported by
Public
Coordinates
41.600, -93.980

Rainfall total was 3.80 inches.

Flash Flood, Dallas

When
June 26, 1:35 PM CST to 6:30 PM CST
Where
Dallas County, 2.95 mi SSE of Waukee to 3.52 mi SSE of Waukee
Cause
Heavy Rain
Property damage
$200,000
Reported by
Law Enforcement
Coordinates
41.580, -93.880

Suger Creek was out of its banks and flooding Ashworth road. The road was closed.

Flash Flood, Dallas

When
June 26, 1:39 PM CST to 6:30 PM CST
Where
Dallas County, 0.85 mi NNW of Hadden Hill to 1 mi N of Hadden Hill
Cause
Heavy Rain
Property damage
$5,000
Reported by
NWS Employee
Coordinates
41.632, -93.835

Six to nine inches of water was flowing across 156th street in Urbandale. About 100 to 200 feet of the road was impacted.

Heavy Rain, Dallas

When
June 26, 1:45 PM CST
Where
Dallas County, 2.14 mi SSW of Hadden Hill
Reported by
Social Media
Coordinates
41.590, -93.840

Rainfall total was 4.30 inches.

Heavy Rain, Polk

When
June 26, 1:50 PM CST
Where
Polk County, 0.86 mi SE of Ankeny
Reported by
Social Media
Coordinates
41.720, -93.610

Rainfall since mid morning was 4.80 inches, with 5.7 in the last 24 hours.

Hail, Warren

When
June 26, 1:55 PM CST
Where
Warren County, 0.69 mi S of Indianola
Measured
0.88 in hail
Crop damage
$5,000
Reported by
Trained Spotter
Coordinates
41.360, -93.570

Heavy Rain, Polk

When
June 26, 2:19 PM CST
Where
Polk County, 0.86 mi NW of Clive
Reported by
Social Media
Coordinates
41.640, -93.790

Rainfall total in the past 24 hours was 6.50 inches.

Heavy Rain, Dallas

When
June 26, 3:00 PM CST
Where
Dallas County, 0.69 mi S of Hadden Hill
Reported by
Broadcast Media
Coordinates
41.610, -93.830

Rainfall so far was 5.75 inches at Hickman and NW 156th St.

Heavy Rain, Dallas

When
June 26, 3:07 PM CST
Where
Dallas County, 0.69 mi N of Dallas Center
Reported by
Trained Spotter
Coordinates
41.690, -93.970

Rainfall so far was 3.03 inches.

Heavy Rain, Dallas

When
June 26, 3:45 PM CST
Where
Dallas County, 1.7 mi WSW of Hadden Hill
Reported by
Public
Coordinates
41.610, -93.860

Total rainfall so far was 3.60 inches.

Heavy Rain, Dallas

When
June 26, 4:00 PM CST
Where
Dallas County, 3.17 mi SSE of Hadden Hill
Reported by
NWS Employee
Coordinates
41.580, -93.800

Rainfall so far was 2.17 inches.

Heavy Rain, Polk

When
June 26, 4:18 PM CST
Where
Polk County, 0.69 mi N of Clover Hills
Reported by
NWS Employee
Coordinates
41.610, -93.750

Rainfall of 1.95 inches so far.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2014Every state in 2014This day in weather historyWarnings in Iowa, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515129, 515133, 514578, 515128, 515130, 515131, 515132, 515134, 515135, 515136, 515137, 515138, 515141, 515142, 515143, 515144, 515145, 515146, 515147, 515148, 514587, 514595, 514596, 514615, 515139, 515140, 515149, 514581, 514580, 514567, 514591, 514588, 514585, 514584, 514590, 514594, 514598, 514570, 514572, 514597, and more.